Flood, Snyder
- When
- September 2, 7:00 PM EST to September 3, 2:00 AM EST
- Where
- Snyder County, 5 mi N of Middleburg
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.770, -77.070 (the zone’s center; the record gives no point)
Heavy rain from the remnants of tropical storm Ernesto, caused Penns Creek near Penns Creek to flood. 31 feet at 22:00 EST on the 2nd, then fell back below flood stage at 02:00 EST on September 3rd.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Heavy rain from the remnants of tropical storm Ernesto, caused Penns Creek near Penns Creek to flood. The Creek rose above its flood stage of 8.0 feet at 19:00 EST on September 2nd, crested at 8.31 feet at 22:00 EST on the 2nd, then fell back below flood stage at 02:00 EST on September 3rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Sep 2, 2:48 PM EST, 4 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 348 PM EDT SAT SEP 2 2006 .SHORT TERM /THROUGH TONIGHT/... STEADY RAIN WILL LINGER ACROSS THE NRN MTNS OF PENN THROUGH EARLY THIS EVENING WITH AT LEAST SOME MINOR FLOODING OF POOR DRAINAGE AREAS AND A FEW SMALL STREAMS CONTINUING. HOWEVER...FLASH FLOOD GUIDANCE...AND EXPECTED ADDITIONAL RAINFALL OF LOCALLY UP TO 0.75 OF AN INCH NEGATES THE THREAT FOR ANY STAGES ON THE LARGER CREEKS REACHING NEAR BANK FULL. STILL...WILL ALLOW THE FLASH FLOOD WATCH TO CONTINUE THROUGH 8 PM /WHICH IS ROUGHLY THE FCST ENDING TIME OF THE STEADY RAIN ACROSS THE NRN MTNS/...SINCE THE REGIONAL RADAR LOOP SHOWS SOME BANDING OF HEAVIER RAIN PIVOTING BACK TO THE NW..AND MOVING INTO THE ECENT/NCENT MTNS. EXPECT AREAS OF DRIZZLE AND FOG TO PERSIST OVERNIGHT AS THE REMNANTS OF ERNESTO PULL NORTH OF THE STATE AND TEMPS LINGER NEAR THE DEWPOINT UNDER DIMINISHING SFC WINDS. && .LONG TERM /SUNDAY THROUGH SATURDAY/... QUIET WEATHER FOR THE REMAINDER OF THE LONG/HOLIDAY WEEKEND AS TROPICAL SYSTEM EXITS TO THE NORTHEAST AND A NEW UPPER LOW DROPS SOUTH OUT OF THE GREAT LAKES. THIS UPPER LOW WILL OPEN UP INTO A WAVE MONDAY NIGHT AND ALLOW A SOUTHWEST FLOW TO RETURN TO THE REGION. THIS COMBINED WITH A SHORT WAVE RIDING NORTH AHEAD OF THE UPPER TROUGH WILL ALLOW FOR SCATTERED SHOWERS AND A FEW THUNDERSTORMS ON TUESDAY. THE GFS PAINTS A LARGE AREA OF PRECIPITATION BUT THIS IS LIKELY CONVECTIVE FEEDBACK. THE NAM IS MORE CONVECTIVELY SPECKLED WITH ITS PRECIP FORECAST SO FEEL THAT A GENERAL 30 PERCENT CHANCE IS A GOOD BET AT THIS TIME. BY MID WEEK...LEFT A CHANCE OF PRECIPITATION THROUGH WEDNESDAY AS THE UPPER TROUGH SLIDES THROUGH THE FORECAST AREA. ANOTHER SYSTEM MOVES THROUGH FOR THE WEEKEND. && .AVIATION... WIDESPREAD IFR/LIFR CEILINGS AND VSBYS WILL CONTINUE THROUGH THE MID MORNING SUNDAY BEFORE CONDITIONS GRADUALLY IMPROVE TO MAINLY VFR BY 15Z SUNDAY. LINGERING MVFR CLOUDS MAY BE FOUND THROUGH 20Z ACROSS THE NORTHERN AND WESTERN MTNS OF PENN...PARTICULARLY AT TAF SITES KBFD AND KJST. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ004>006-010>012-037-041-042-045-046- 049>053-058 UNTIL 8 PM SATURDAY. && SHORT TERM...LAMBERT LONG TERM...TYBURSKI AVIATION...LAMBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 544 AM EDT SAT SEP 2 2006 PAZ004>006-010>012-037-041-042-045-046-049>053-058-030945- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 544 AM EDT SAT SEP 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT FLASH FLOOD WATCHES REMAIN IN EFFECT THROUGH THIS EVENING AS THE REMNANTS OF ERNESTO CONTINUE TO AFFECT THE REGION. RAINFALL TOTALS BETWEEN ONE AND THREE INCHES ARE EXPECTED...AND MAY CAUSE SOME STREAMS TO APPROACH OR EXCEED BANKFUL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PAZ017>019-024>028-033>036-056-057-059-063>066-030945- CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY- DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 544 AM EDT SAT SEP 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT FLASH FLOOD WATCHES REMAIN IN EFFECT THROUGH THIS AFTERNOON AS THE REMNANTS OF ERNESTO CONTINUE TO AFFECT THE REGION. RAINFALL TOTALS BETWEEN ONE AND THREE INCHES ARE EXPECTED...AND MAY CAUSE SOME STREAMS TO APPROACH OR EXCEED BANKFUL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532490.